Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 272, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2003, 6:12 PM CDT for Nacogdoches County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 12, 2003, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2309 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS54 KSHV 122312 SVRSHV TXC347-130000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 611 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 700 PM CDT * AT 611 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CHIRENO...OR ABOUT 11 MILES SOUTHEAST OF NACOGDOCHES...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTHWEST OF CHIRENO AT 630 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH TRUCKS AND OTHER HIGH PROFILE VEHICLES ARE SUSCEPTIBLE TO STRONG WIND...AND MAY BE BLOWN OFF OF THE ROAD. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS UNTIL 700 PM CDT. LAT...LON 3165 9452 3151 9465 3135 9438 3153 9433 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:45 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 2:45 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT THU JUN 12 2003 SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE REMAINED MOSTLY SOUTH OF INTERSTATE 20. VERY HIGH CAPES AND MUCH WEAKER CAPPING THAN NORTH OF INTERSTATE 20. WILL LEAVE IN CHANCE CATEGORY OVERNIGHT. MOST OF THIS ACTIVITY WILL MOVE EAST AND OR DISSIPATE... BUT STRONG SHORT WAVE RIDING RED RIVER VALLEY COULD BRING BACK PERIPHERAL ACTIVITY BEFORE SUNRISE. THIS WAVE WILL RESULT IN HIGHER POPS ELSEWHERE IN THE REGION. NOT SURE WHETHER CLUSTER OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING TOWARDS AREA IS FORERUNNER OF THIS COMING EARLY...OR A SEPARATE ROUND. WILL GO PRETTY CLOSE TO MET GUIDANCE ON TEMPS AS THEY HAVE MORE ACCURATELY REFLECTED THE MUCH LOWER CLOUD COVER TEMPERATURES ACROSS AREA TODAY. MODELS VARYING WIDELY ON POPS THRU FORECAST PERIOD. ETA HAS BECOME THE WET MODEL...AVN QUITE DRY. ALL MODELS RAISING CHANCES ON SATURDAY AS A FRONTAL BOUNDARY REACHES THE NORTHERN FRINGE OF AREA. ETA REALLY WRAPS WINDS INTO IMPRESSIVE SURFACE LOW DEVELOPMENT OVER THE AREA LATER IN WEEKEND. BUT PUSHES HIGHER INSTABILITY SOUTH OF LOW...NEAR GULF. AVN PUSHES BOUNDARY SOUTH SLOWER...LACKING AS MUCH CIRCULATION. HOWEVER...IT BLOWS UP DOUBLE DIGIT NEGATIVE LIS JUST NORTH AND WEST OF AREA SATURDAY AND SUNDAY. ETA DEVELOPS SEVERAL PERIODS OF GOOD UPPER LEVEL DIRECTIONAL DIVERGENCE THRU WEEKEND...DUE TO COMPLEX BENDINGS OF SOUTHERN STREAM JET. AVN PINPOINTS CENTRAL TX IN STRONG KINKING OF SOUTHERN STREAM...POSSIBLE SOURCE REGION OF A LATE FRIDAY NIGHT MCS. THE EXTENDED PERIOD WILL BE SOMEWHAT DEPENDENT ON THE EVENTUAL MOVEMENT OF A STALLING FRONT OVER THE REGION ON MONDAY. FOR NOW... GOING WITH CHANCE SOUTH OF FRONT...SLIGHT CHANCE NORTH...WITH ASSUMPTION FRONT MOVES SOUTH TOWARDS THE GULF BY TUESDAY. LEAVING IN LOW CHANCE BEHIND FRONT AS IT APPEARS MOISTURE WILL CONTINUE TO WRAP BACK FROM E-NE FLOW. THIS MAY WELL BE ENOUGH TO KEEP TEMPERATURES FROM BOUNCING BACK ABOVE THE 90 DEGREE MARK THROUGHOUT NEXT WEEK. VII SHV 72/88/72/87 5324 MLU 72/87/71/90 5324 TXK 72/88/71/84 6335 TYR 72/91/73/86 5235 LFK 72/90/73/90 4224 .SHV...NONE.
Hazardous weather outlook, Jun 12, 12:00 PM CDT, 6 hours 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG THUNDERSTORMS WERE MOVING INTO THE EAST TEXAS LAKES REGION BY MIDDAY. THESE STORMS MAY INTENSIFY AND BECOME SEVERE ACROSS PORTIONS OF TEXAS AND LOUISIANA...MAINLY SOUTH OF INTERSTATE 20... DURING THE AFTERNOON. HOWEVER...ONLY MARGINALLY SEVERE WINDS AND HAIL IS EXPECTED FROM THESE STORMS. A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE SOUTHERN PLAINS LATER IN THE EVENING. MORE WIDESPREAD SEVERE WEATHER IS POSSIBLY DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION FRIDAY AND POSSIBLY INTO THE WEEKEND. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
In the hours before
Local storm report, Jun 12, 3:47 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
347 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM QUITMAN TX WIND DAMAGE
06/12/03 WOOD ISOLATED REPORTS OF TREES
AND POWER LINES DOWNED
COUNTY WIDE. REPORT FROM
LOCAL LAW ENFORCEMENT AND
POWER COMPANY.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:54 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 66 min |
| Jun 12, 2:39 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 66 min |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.